Discussions that mention synthroid

Thyroid Disorders board


Hi everybody--
Does anyone have any input on this....?
I have been suffering the last few days with terrible stomach pain. Mostly I feel it between the belly button and the sternum. Like stabbing/fiery pain.

It's worse when I am hungry and it wakes me up at 4 o'clock in the morning. Sometimes the pain is bad enough I break out in a cold sweat and I get really pale (according to my mom). Sometimes having some food will help for a while and I have been trying to eat more bland foods, smaller meals, and drink some ginger tea.

I recently changed my prescription from 50 mcg levothyroxine to 25 mcg Synthroid. I didn't have this on the levothyroxine. I got switched to a lower does in order to avoid hyperT with my Hashi's.

Saturday night when I first felt some symptoms, it was exactly 2 weeks since I started the new 'script. Coincidence?? also, I did feel a little bit hyper the following day--tremor and diarrhea. I did think it could be related to the pain, though. Plus, I have had an inordinate amount of stress in the last month, but the med change happened in the middle.

Has anyone had such gastritis with Synthroid? I know you're *supposed* to take it on an empty stomach and I have been doing that, but my mom told me that my dad, who also takes Synthroid, eats it with food at the request of his doctor. Any thoughts?

Is it the dosage decrease or the switch of the med?? Is it temporary? (good god I hope so....I can't function this way eating tums at my bedside at 4:30 am everyday :( )

Hope you're all well--- :wave:
MLWC